Alert archive / Washington / Gale Warnings in 2016
Gale Warning 105, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Nov 30, 2016, 3:02 PM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2016, 3:02 PM PST (23:02 UTC)
- Expired
- Nov 30, 2016, 6:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
328 WHUS76 KSEW 302302 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 302 PM PST WED NOV 30 2016 PZZ150-153-156-170-173-176-010715- /O.UPG.KSEW.SC.Y.0288.000000T0000Z-161201T1400Z/ /O.NEW.KSEW.GL.W.0105.161130T2302Z-161201T0200Z/ /O.EXB.KSEW.SC.Y.0287.161201T0200Z-161201T1400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 302 PM PST WED NOV 30 2016 ...GALE WARNING IN EFFECT UNTIL 6 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS THIS EVENING. * WAVES/SEAS...WEST SWELL 15 TO 18 FEET AT 13 SECONDS...SUBSIDING TO 12 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-010715- /O.CON.KSEW.GL.W.0104.000000T0000Z-161201T0200Z/ /O.EXB.KSEW.SC.Y.0287.161201T0200Z-161201T1400Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 302 PM PST WED NOV 30 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST THURSDAY. * WINDS...WEST TO NORTHWEST 25 TO 35 KNOTS...EASING TO 5 TO 15 KT AFTER MIDNIGHT. * WAVES/SEAS...WEST SWELL 15 FEET AT 13 SECONDS...SUBSIDING TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-010715- /O.CON.KSEW.GL.W.0104.000000T0000Z-161201T0200Z/ /O.EXB.KSEW.SC.Y.0287.161201T0200Z-161201T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 302 PM PST WED NOV 30 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST THURSDAY. * WINDS...WEST 25 TO 35 KNOTS...EASING TO 20 TO 30 KNOTS THIS EVENING...THEN EASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-010600- /O.EXT.KSEW.SC.Y.0287.000000T0000Z-161201T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 302 PM PST WED NOV 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-010715- /O.CON.KSEW.RB.Y.0034.000000T0000Z-161201T1500Z/ GRAYS HARBOR BAR- 302 PM PST WED NOV 30 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY... * WAVES/SEAS...12 TO 15 FEET. * FIRST EBB...STRONG...5 PM TODAY. * SECOND EBB...530 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ135-010200- /O.CON.KSEW.SC.Y.0287.000000T0000Z-161201T0200Z/ PUGET SOUND AND HOOD CANAL- 302 PM PST WED NOV 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...SOUTH 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-010600- /O.CON.KSEW.SC.Y.0287.000000T0000Z-161201T0600Z/ ADMIRALTY INLET- 302 PM PST WED NOV 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 30, 3:00 PM PST, 2 minutes earlier.
Area forecast discussion, Nov 30, 3:00 PM PST, 2 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
300 PM PST Wed Nov 30 2016
.SYNOPSIS...Showers will decrease overnight as a trough moves
inland. Weak high pressure will build into the area Thursday.
A warm front will reach the area Friday. A stronger front will
move through the region over the weekend. A cold upper trough
will shift over the Pacific Northwest Sunday and Monday.
&&
.SHORT TERM...Showers in onshore flow with a cool upper trough will
diminish overnight as the trough moves east. Thursday and Thursday
night should be dry across much of Western Washington. A frontal
system will reach the area Friday with rain at times through Friday
night. The snow level will rise for a short time but should be
back below all the passes by daybreak Sat.
.LONG TERM...A stronger front will move through the area over
the weekend with a frontal passage around daybreak Sunday. There
will be strong cold advection Sunday with westerly gales coast and
Strait, maybe similar to today. The snow level will fall to around
sea level, probably Sunday night. 850mb temps over the interior of
Western Washington should be around -6C Sunday afternoon and night
which is borderline for snow in onshore flow, but with the 500mb
temp around -37C there could be decent convection and that tends to
drop the snow level down to the deck. The 1000-850mb thickness drops
to 1290m over Seattle by 12z Monday so that suggests a good chance
for lowland snow showers if there is still moisture. At some point
Fraser outflow will start up and the switch from onshore flow to NE
flow can be interesting if the moisture hasn't dried up by then.
The 12z UW WRFGFS had spotty light snowfall at times.
&&
.AVIATION...An upper ridge will build over the area tonight and
Thursday with northwesterly flow aloft. Onshore flow will ease
tonight and Thursday as high pressure builds in from the west. The
air mass is moist and slightly unstable.
Low clouds will be prevalent tonight and Thursday. Ceilings might
lift a bit late this afternoon or evening but then come down
again a bit again tonight as onshore flow relaxes.
KSEA...Low clouds through Thursday. Clouds might lift or break up
a bit late this afternoon or evening evening but any improvement
should not last too long. Southerly wind 10-15 knots will ease to
5-10 knots this evening. Schneider
&&
.MARINE...Onshore flow will ease tonight and Thursday as high
pressure settles over the area. Gale west winds Coastal Waters and
Strait of Juan De Fuca should end by early this evening. A
frontal system will reach the area Friday with another round of
gales possible for the Coastal Waters and entrances to the Strait.
Another frontal system will move into the area Saturday night.
Schneider
&&
.HYDROLOGY...No river flooding is expected over the next week as
we head into a cooler weather pattern starting this weekend. The
6-10 and 8-14 day CPC outlooks both call for below normal temps.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 6 PM this evening to 6 AM PST Thursday
for Central U.S. Waters Strait Of Juan De Fuca-Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm-East Entrance U.S. Waters
Strait Of Juan De Fuca-West Entrance U.S. Waters Strait Of
Juan De Fuca.
Gale Warning until 6 PM PST this evening for Central U.S. Waters
Strait Of Juan De Fuca-Coastal Waters From Cape Flattery To
James Island 10 To 60 Nm-Coastal Waters From Cape Flattery
To James Island Out 10 Nm-Coastal Waters From James Island
To Point Grenville 10 To 60 Nm-Coastal Waters From James
Island To Point Grenville Out 10 Nm-Coastal Waters From
Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
East Entrance U.S. Waters Strait Of Juan De Fuca-West
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory for rough bar until 7 AM PST Thursday for
Grays Harbor Bar.
Small Craft Advisory until 10 PM PST this evening for Admiralty
Inlet-Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory until 6 PM PST this evening for Puget Sound
and Hood Canal.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 8:37 AM PST | Gale Warning | SEW | 9 hr | |
| Nov 30, 8:37 AM PST | Small Craft Advisory | SEW | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.